Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 24, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 4, 2024, 5:41 PM CST for Stone County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2024, 5:41 PM CST (23:41 UTC)
- Expired
- Feb 4, 2024, 6:16 PM CST
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Stone County, MS
The radar
The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 6:05 PM CST | HAIL 0.25 | 3 Wsw Perry, MS | Pea sized hail 3 miles west of McHenry. Video shared on social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -170 m²/s²
- 0-3 km storm-relative helicity
- -186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WUUS54 KMOB 042341
SVRMOB
MSC131-050030-
/O.NEW.KMOB.SV.W.0024.240204T2341Z-240205T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
541 PM CST Sun Feb 4 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Stone County in southeastern Mississippi...
* Until 630 PM CST.
* At 540 PM CST, a severe thunderstorm was located 8 miles east of
Poplarville, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8934 3071 8889 3068 8891 3068 8924
3065 8924 3065 8931 3067 8934
TIME...MOT...LOC 2340Z 302DEG 26KT 3083 8939
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$2 follow-up statements
374
WWUS54 KMOB 050008
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
608 PM CST Sun Feb 4 2024
MSC131-050030-
/O.CON.KMOB.SV.W.0024.000000T0000Z-240205T0030Z/
Stone MS-
608 PM CST Sun Feb 4 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTH CENTRAL STONE COUNTY...
At 608 PM CST, a severe thunderstorm was located over McHenry, or 10
miles south of Wiggins, moving southeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3076 8921 3069 8898 3068 8899 3068 8924
3070 8924
TIME...MOT...LOC 0008Z 301DEG 31KT 3071 8915
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$482
WWUS54 KMOB 050016
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
616 PM CST Sun Feb 4 2024
MSC131-050026-
/O.CAN.KMOB.SV.W.0024.000000T0000Z-240205T0030Z/
Stone MS-
616 PM CST Sun Feb 4 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL STONE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3076 8921 3069 8898 3068 8899 3068 8924
3070 8924
TIME...MOT...LOC 0013Z 302DEG 26KT 3068 8909
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 4:21 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 4, 4:21 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
421 PM CST Sun Feb 4 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Monday)
Issued at 421 PM CST Sun Feb 4 2024
A massive upper low, currently located over northern Louisiana,
will continue digging southeastward through the period. After
passing directly overhead tonight, strong northeasterly to
northerly winds aloft on the backside of the upper low will help
to push a drier airmass into the region on Monday. At the surface,
a conglomeration of individual lows make up a larger and more
expansive low pressure system that stretches across the Gulf Coast
states. Within this overall system, a centralized 995mb low is
located over the AL/GA/FL border. Over the next few hours, this
low will occlude, weaken, and eventually erode away as it wraps
around a new low that will develop over the northeastern Gulf. As
it occludes, it should retrograde back to the west, potentially
reaching our eastern counties by late evening. Another batch of
light to moderate overrunning rain should accompany the low as it
moves back and erodes overhead. This rain should not cause any
impacts across the region. Rain should begin to taper off from
north to south Monday morning as the expansive low pressure system
moves eastward and a frontal boundary sweeps through the area,
with dry conditions returning by the afternoon. On the back side
of this system, however, a tight pressure gradient will give way
to breezy conditions across the area. Sustained winds will
generally be around 15-20 mph, with gusts potentially as high as
30 mph.
With the front moving through, lows tonight will drop into the low
to mid 40s, with upper 40s along the coast. For tomorrow, deep
northeasterly flow, thick cloud cover, and the close proximity of
the cold-core upper low should keep temperatures rather chilly
across the area. Highs may struggle to reach the low to mid 50s. A
High Risk of Rip Currents continues through Monday night. /96
&&
.SHORT TERM...
(Monday night through Thursday night)
Issued at 421 PM CST Sun Feb 4 2024
Dry conditions are expected through the short term period. A
somewhat cool (especially at night) deep layer north to
northeasterly flow is expected across the region Monday night
trough early Tuesday night, then ridging aloft builds east across
our area Wednesday and Wednesday night. With this rain-free conditions
are expected. By Thursday and Thursday night both surface and upper
ridging will be sliding east of our area, with a more moist return
flow from off the Gulf starting to develop across the region.
Moisture increase should not be enough for any precipitation
Thursday into Thursday night, but pattern for the return of
advection fog will be increasing, so we will be monitoring for
that potential (especially by Thursday night). Overnight low temps
Monday night through Wednesday night mainly in the mid to upper
30s inland and low to mid 40s coastal, warming to the mid 40s to
low 50s inland and mid to upper 50s coastal by Thursday night.
Daytime high temps mainly in the low to mid 60s (but a few upper
60s possible by Thursday). DS/12
&&
.LONG TERM...
(Friday through Sunday)
Issued at 421 PM CST Sun Feb 4 2024
As we head toward the end of the week, guidance appears to be in
good agreement that we will transition to a broad southwesterly
upper level flow. In this pattern, there will likely be multiple
disturbances embedded within the flow that could bring us increasing
rain chances. However, the timing of such features is not possible
this far out in time. It does appear that a front could slowly move
toward the region late Friday into Saturday and then stall as it
becomes parallel to the upper flow. If this happens, then we could
see enhanced rain chances, especially by Saturday and Sunday, when
we are currently advertising a 40 to 50 percent PoP for each of
those days. Temps will climb to above normal levels in this
pattern with daytime highs reaching into the upper 60s and lower
70s each day. Nighttime lows will generally be in the middle 50s
inland and upper 50s to lower 60s coastal. DS/12
&&
.MARINE...
Issued at 421 PM CST Sun Feb 4 2024
Moderate northwesterly winds will continue through this evening
before turning northerly and increasing back to strong late
tonight into Monday for most areas in the wake of a cold front. A
Small Craft Advisory remains in effect for the local Gulf waters
through Tuesday morning (in effect Monday morning through Monday
evening for the MS Sound and Mobile Bay). Gusts over the 20-60 NM
Gulf zones could occasionally reach near Gale force. Winds begin
to subside on Tuesday. Winds and seas will subside on Tuesday
through midweek. /96
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 45 53 42 65 40 65 44 67 / 60 40 0 0 0 0 0 0
Pensacola 46 55 45 65 43 62 47 64 / 50 50 0 0 0 0 0 0
Destin 47 57 47 66 46 63 48 64 / 40 50 0 0 0 0 0 0
Evergreen 43 53 39 66 36 66 37 67 / 60 30 0 0 0 0 0 0
Waynesboro 43 58 38 65 36 66 40 67 / 60 20 0 0 0 0 0 0
Camden 42 54 37 62 35 64 37 64 / 70 20 0 0 0 0 0 0
Crestview 43 55 40 66 36 65 37 66 / 40 40 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday afternoon for ALZ265-266.
High Surf Warning until 6 PM CST this evening for ALZ265-266.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
206.
High Surf Warning until 6 PM CST this evening for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 6 AM to 6 PM CST Monday for GMZ630>632.
Small Craft Advisory until 6 AM CST Tuesday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:39 PM CST | Special Weather Statement | MOB | George, Greene, Perry, Stone | 51 min |
| Feb 3, 10:33 PM CST | Special Weather Statement | MOB | George, Greene | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.